Affordable Access

Publisher Website

Structure of growth in Lindenmayer systems

Authors
Journal
Indagationes Mathematicae (Proceedings)
1385-7258
Publisher
Elsevier
Publication Date
Volume
76
Issue
3
Identifiers
DOI: 10.1016/1385-7258(73)90011-5
Disciplines
  • Computer Science
  • Linguistics
  • Mathematics

Abstract

Abstract Growth of word length in some rewriting systems ( DOL's) is investigated by combinatorial arguments concerning the structure of production trees of individual letters. Several growth types are distinguished and algorithms are obtained to classify letters, DOL's and semi DOL's in these types. It is shown that polynomial growth can not occur without accompanying limited growth. A conceptually easy characterization of the nature of the different growth types is given, yielding expressions for the slowest growth possible in each growth type.

There are no comments yet on this publication. Be the first to share your thoughts.